What can I do about Humira causing bloating?
Q) I've been taking Humira for 10 months. I feel fine and the pain and swelling in my joints has been reduced. Unfortunately, I've noticed my stomach has become quite bloated and swollen making my clothes quite uncomfortable especially around my waist.
I've not changed my diet since starting the medication and I do watch what I eat. I've never had a problem with my weight. Is there anything I can do to resolve this problem?
Maree (Spring 2018)
A) It's possible that your abdominal bloating could be caused by Humira (adalimumab), but it’s not a common side-effect. It seems to affect less than one in a hundred people taking the drug.
Abdominal bloating has many other possible causes that are more likely than it being a side-effect of Humira, so I’d recommend you get this symptom checked out by your GP.
This answer was provided by Dr Tom Margham for the Spring 2018 edition of our magazine, Arthritis Today, and was correct at the time of publication.
Send your questions for Dr Tom Margham to firstname.lastname@example.org
Keep up to date with the latest from Arthritis Today. Sign up today.